| Catalog Number |
0117060 |
| Medical Device Problem Codes |
Defective Device (2588); Patient Device Interaction Problem (4001)
| Health Effect - Clinical Codes |
Nerve Damage (1979); Pain (1994)
| Date of Event |
03/15/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Based on the information provided no conclusion can be made.The patient reports that once the hospital starts performing non emergency surgeries again he will be undergoing a revision procedure to address the symptoms he is experiencing on the left side associated to device #2.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Should additional information be provided, a supplemental emdr will be submitted.This emdr represents device #2 implanted on the patients left side.An additional emdr was submitted to represent the right sided implant.Remains implanted.
Event or Problem Description
The following is based on information provided via maude event report mw5093145 and additional information provided by the contact.On (b)(6) 2015 the patient underwent open bilateral inguinal hernia repair and was implanted with two bard perfix plug mesh.(device #1 right side, device #2 left side).Two months post implant the patient presented to his doctor with stabbing pains.His doctor told him not to worry and would not see him again.On (b)(6) 2020 the patient underwent a revision procedure on the right side.As reported the perfix plug (device #1) was removed and the recurrent hernia was repaired with a non bard polypropylene mesh device.During this procedure two damaged nerves were removed and lysis of adhesions was performed on the right testicle chord to free up the testicle.As reported the patient will undergo revision surgery on the left side once the hospital starts performing non emergency surgeries again.The left side revision surgery as reported, will include removal of mesh and any damaged nerves and inspection of the spermatic chord to left testicle.As reported the patient continues with pain in the inner thigh area and possible bone damage.
Additional Manufacturer Narrative
Based on the information provided no conclusion can be made.The patient reports that once the hospital starts performing non emergency surgeries again he will be undergoing a revision procedure to address the symptoms he is experiencing on the left side associated to device #2.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Jun2022 addendum: h.11 this supplemental emdr has been submitted to report additional information and explant date received in the (b)(6) 2022 maude event report.As reported, the patient reported chronic pain due to mesh wrapped around the spermatic cord, and underwent 4 more surgeries to remove the cords and testicles on both sides.Based on the limited information provided in the maude event report, no conclusions can be made.This emdr represents bard/davol perfix light plug (device #2) implanted on the patient's right side.An additional emdr was submitted to represent the bard/davol perfix light plug (device #1) on the patient's left side.Should additional information be provided, a supplemental emdr will be submitted.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
The following is based on information provided via maude event report mw5093145 and additional information provided by the contact.On (b)(6) 2015 the patient underwent open bilateral inguinal hernia repair and was implanted with two bard perfix plug mesh.(device #1 right side, device #2 left side).Two months post implant the patient presented to his doctor with stabbing pains.His doctor told him not to worry and would not see him again.On (b)(6) 2020 the patient underwent a revision procedure on the right side.As reported the perfix plug (device #1) was removed and the recurrent hernia was repaired with a non bard polypropylene mesh device.During this procedure two damaged nerves were removed and lysis of adhesions was performed on the right testicle chord to free up the testicle.As reported the patient will undergo revision surgery on the left side once the hospital starts performing non emergency surgeries again.The left side revision surgery as reported, will include removal of mesh and any damaged nerves and inspection of the spermatic chord to left testicle.As reported the patient continues with pain in the inner thigh area and possible bone damage.Addendum per legal claim: attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol perfix light plug on (b)(6) 2015.As reported, the patient is making a claim for an adverse patient outcome against the perfix light plug.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is alleged that the patient sustained personal injury.It is also alleged that the patient experienced emotional distress and the device was defective.(b)(6) 2022 addendum per maude event report (mw5109657): "i had inguinal hernia surgery to repair the hernia's.From day one i had pain but the surgeon told me to man up.Over a period of years contacting 3 other surgeons, they all said to go to back the doctor who performed the original surgery.I told all 3 of them that the original surgeon refused to help me.After the 5 years i finally found 2 doctors to help me.On both sides the bard perfix [light] plug mesh had wrapped so tightly around the spermatic cord causing extreme pain that when they tried to remove the mesh from the cords, they could not due to risk of damaging cord.The doctors did 4 more surgeries to remove both left and right cords and testicles.They also had to remove all 3 nerves on both sides." ".After i lost both of my testicles because of the bard mesh i am on, testosterone therapy for the rest of my life." the maude event report states the explant date of the perfix [light] mesh devices as (b)(6) 2022.This report represents the bard perfix light plug implanted on (b)(6) 2015 on the left side.